Alert archive / Washington / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 32, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 21, 1997, 7:37 PM PDT for Spokane County, Washington. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 1997, 7:37 PM PDT (02:37 UTC)
- Expired
- Jul 21, 1997, 8:30 PM PDT
- In force
- 53 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Spokane County, WA
The radar
The Spokane radar (KOTX), 18 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 3:30 PM PDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 220238 RRA SVRGEG WAC063-220330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 737 PM PDT MON JUL 21 1997 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST WASHINGTON ...SPOKANE COUNTY THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR SPOKANE COUNTY UNTIL 830 PM. A WEATHER SPOTTER IN CHENEY REPORTED 1 INCH DIAMETER HAIL. THIS STORM WILL MOVE INTO THE CITY OF SPOKANE BY 745 PM AND WILL CONTINUE MOVING NORTHEAST AT 40 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRLONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:30 PM PDT, 7 minutes earlier.
Area forecast discussion, Jul 21, 7:30 PM PDT, 7 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 730 PM PDT MON JUL 21 1997 ONE LAST HURRAH FM MOTHER NATURE IN SPOKANE CTY THIS EVENING. FEELS LIKE GEG IS IN THE NW PART OF THE GREAT PLAINS THIS SPRING/SUMMER. MOST ACTIVITY NOW INTO MT/BC W/MORE CELLS DEVLP IN EASTERN WA...BUT FOR THE MOST PART LESS SEVERE. TSRA SHLD END BY MIDNIGHT AS MARINE PUSH HAS MADE IT INTO THE CENTRAL BASIN BASED ON SFC OBS. NO CHG TO FCST. STROBIN ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 057/082/055/086 3100 CQV 059/088/057/091 3100 S86 055/080/052/083 4100 WWP 055/079/052/082 4100 COE 058/080/054/083 4100
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:32 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 58 min |
Nearby
Severe Thunderstorm Warnings in Washington, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.